Alert archive / Alabama / Small Craft Advisories in 2015
Small Craft Advisory 16, NWS Mobile, AL
NWS Mobile, AL issued this small craft advisory at Feb 23, 2015, 3:36 PM CST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Feb 23, 2015, 3:36 PM CST (21:36 UTC)
- Expired
- Feb 23, 2015, 10:00 PM CST
- In force
- 6 hr
- Issued by
- NWS Mobile, AL
The text
As transmitted, in the capitals the NWS used until 2016.
765 WHUS74 KMOB 232136 MWWMOB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MOBILE AL 336 PM CST MON FEB 23 2015 ...SMALL CRAFT ADVISORY IN EFFECT FOR THE ALABAMA COASTAL WATERS... .STRONG OFFSHORE FLOW WILL PERSIST ACROSS THE COASTAL WATERS OF ALABAMA THROUGH MUCH OF THIS EVENING. WINDS ARE FORECAST TO DIMINISH LATE TONIGHT. GMZ630>632-650-670-240400- /O.NEW.KMOB.SC.Y.0016.150223T2136Z-150224T0400Z/ NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- 336 PM CST MON FEB 23 2015 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM CST THIS EVENING. * WINDS: NORTH 20 TO 25 KNOTS. * SEAS: 3 TO 5 FEET. BAYS AND SOUNDS CHOPPY TO ROUGH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this small craft advisory went out at Feb 23, 11:54 AM CST, 3 hours 42 minutes earlier.
Area forecast discussion, Feb 23, 11:54 AM CST, 3 hours 42 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE MOBILE AL 1154 AM CST MON FEB 23 2015 .UPDATE...RAIN HAS CLEARED THE AREA FOR THE TIME BEING AS THE SHORTWAVE RESPONSIBLE HAS MOVED WELL EAST OF THE AREA. THE COLD FRONT IS NOW LOCATED WELL SOUTH OF THE COAST WITH A SOLID LOW STRATUS DECK BLANKETING THE FORECAST AREA. TEMPS ARE STUCK IN THE UPPER 30S/LOWER 40S ALONG AND WEST OF I-65...WITH LOW 50S PRESENT OVER THE FL PANHANDLE WHERE THE CLOUD DECK IS NOT QUITE AS THICK. WITH A GOOD NORTHERLY BREEZE PERSISTING ALONG WITH THE CLOUD COVER...TEMPS WILL STRUGGLE TO CLIMB MUCH TODAY. LOWERED HIGHS FOR THE DAY AS TEMPS WILL LIKELY ONLY BE ABLE TO WARM ANOTHER 5 DEGREES OR SO...BUT THAT MAY EVEN BE OPTIMISTIC OVER SW AL/SE MS. ANOTHER ROUND OF RAIN IS DEVELOPING WELL TO THE WEST AND IS NOW MOVING ACROSS THE MS RIVER INTO WEST CENTRAL MS. SOME OF THIS RAIN MAY BEGIN TO AFFECT THE FAR NW ZONES LATE THIS AFTERNOON...SO WE REINTRODUCED RAIN CHANCES FOR THOSE AREAS BEGINNING AT 4PM. RAIN SPREADS ACROSS MOST OF THE REGION TONIGHT AHEAD OF ANOTHER SHORTWAVE. LATEST GUIDANCE SHOWS THE 32 DEGREE WET BULB HOVERING OVER PRIMARILY CHOCTAW COUNTY. THIS COUNTY WILL HAVE THE BEST CHANCE OF SEEING A BRIEF PERIOD OF FREEZING RAIN EARLY TUESDAY MORNING. WE ARE STILL ASSESSING ALL OF THE DATA AND WILL HAVE FURTHER INFORMATION REGARDING THIS POTENTIAL IN THE AFTERNOON FORECAST PACKAGE. UPDATED MORNING FORECAST PACKAGE HAS BEEN SENT. 34/JFB && .AVIATION... 18Z ISSUANCE. PREDOMINATE IFR CIGS ARE EXPECTED TO PERSIST THROUGH MUCH OF THE TAF PERIOD. THERE IS A CHANCE THAT CIGS COULD BRIEFLY IMPROVE TO MVFR LEVELS THIS AFTERNOON/EVENING...BUT CONFIDENCE IS NOT HIGH AS TEMPERATURES MAY NOT BE ABLE TO WARM ENOUGH TO ALLOW SUFFICIENT MIXING. RAIN SPREADS INTO THE REGION THIS EVENING THROUGH THE OVERNIGHT...WHICH SHOULD HELP TO MAINTAIN THE IFR CIGS. NORTHERLY WINDS 10-15 KT WILL CONTINUE THROUGH TONIGHT...DIMINISHING A LITTLE ON TUESDAY. 34/JFB && .PREV DISCUSSION... /ISSUED 650 AM CST MON FEB 23 2015/ UPDATE...WILL ALLOW THE DENSE FOG ADVISORY OVER THE WESTERN FLORIDA PANHANDLE AND ADJACENT NEAR SHORE WATERS TO EXPIRE AT 7 AM. AS EXPECTED...THE COLD FRONT HAS MOVED EAST ACROSS MOST OF THE AREA AND WILL HAVE CLEARED THE WESTERN FLORIDA PANHANDLE SOON. WITH MUCH COOLER AND DRIER AIR FILTERING INTO THE REGION IN THE WAKE OF THE FRONT...THE DENSE FOG THAT WAS OBSERVED OVER THE PANHANDLE EARLIER THIS MORNING HAS DISSIPATED. ZONE FORECAST WILL BE UPDATED SHORTLY TO REMOVE HEADLINE AND FOG WORDING. 12/DS PREV DISCUSSION... /ISSUED 521 AM CST MON FEB 23 2015/ SHORT TERM...(TODAY AND TONIGHT)...A FRONTAL BOUNDARY IS MOVING EAST ACROSS THE FCST AREA THIS MORNING...ACCOMPANIED BY AN AREA OF LIGHT RAIN AND A FEW HEAVIER SHOWERS. THIS RAIN AREA WILL MOVE EAST OF THE REGION BY MID MORNING...BUT 850MB TROF LAGGING BEHIND SFC WILL KEEP LOW CLOUDS AND PATCHY LIGHT RAIN OR DRIZZLE IN THE FCST FOR MOST OF THE DAY. OUT AHEAD OF THE FRONT...OVER THE WESTERN FLORIDA PANHANDLE AND OVER AREA PANHANDLE BAYS...DENSE FOG WILL PERSIST THROUGH EARLY TO MID MORNING AS HIGHER DEWPOINTS REMAIN OVER THE RELATIVELY COOL NEAR SHORE WATERS. A DENSE FOG ADVISORY IS IN EFFECT FOR THAT AREA UNTIL 7 AM. AS THE FRONT PASSES HOWEVER...MUCH LOWER DEWPOINTS AND GUSTY NORTHWEST WINDS WILL QUICKLY RESULT IN THE DISSIPATION OF THE FOG. MAY SEE A BRIEF BREAK IN THE LIGHT PCPN LATE THIS AFTERNOON AND EARLY EVENING...BUT ANOTHER WEAK DISTURBANCE IN THE MID LEVEL FLOW IS EXPECTED TO MOVE EAST ACROSS THE AREA TONIGHT...MAINTAINING THE CHANCE FOR CLOUDY SKIES AND LIGHT RAIN ACROSS THE AREA. OVER OUR FAR NORTHWESTERN ZONES (PRIMARILY PARTS OF WAYNE...CHOCTAW...CLARKE AND WILCOX COUNTIES) THERE IS THE POTENTIAL FOR SOME LIGHT FREEZING RAIN LATE TONIGHT AND VERY EARLY TUESDAY MORNING AS SFC TEMPERATURES ARE EXPECTED TO DROP TO OR JUST BELOW FREEZING. QUESTION SEEMS TO BE AVAILABLE MOISTURE...WITH THE GFS SHOWING THE BEST THERMAL PROFILES FOR FREEZING RAIN BUT LESS MOISTURE TO WORK WITH. THE NAM...ECMWF AND CMC-GEM ARE A LITTLE LESS FAVORABLE WITH THE THERMAL PROFILES (IE ARE A LITTLE WARMER) BUT ADVERTISE MORE AVAILABLE MOISTURE. WITH THE UNCERTAINTIES...HAVE MAINTAINED THE PREVIOUS FCST THINKING WITH THE CHANCE OF A BRIEF WINDOW OF LIGHT FREEZING RAIN TONIGHT. OTHERWISE...A BREEZY DAY TODAY WITH MODERATE AND GUSTY NORTHWESTERLY FLOW IN THE WAKE OF THE FRONT. THIS WILL MAKE THE TEMPS FEEL COOLER THAN THE EXPECTED HIGHS. MAX TEMPS ARE EXPECTED TO RANGE FROM THE LOW TO MID 40S OVER NORTHWESTERN PORTIONS OF THE FCST AREA TO THE MID AND UPPER 50S SOUTHEASTERN PORTIONS. LOWS TONIGHT RANGING FROM AT OR JUST BELOW FREEZING (AS EARLIER MENTIONED) OVER THE NORTHWEST TO THE UPPER 30S AND LOWER 40S COASTAL AND SOUTHEAST ZONES. 12/DS LONG TERM...BY 12Z TUE VIGOROUS MID LEVEL DISTURBANCE OVER THE SW CONUS BEGINS TO EJECT EAST REACHING THE TX/LA BORDER BY 18Z WED THEN DAMPENING OUT AND SHIFTING EAST OF THE CWFA BY 06Z THU. WITH THIS PATTERN EXPECT CLOUDY SKIES WITH SCATTERED AREAS OF RAIN REDEVELOPING AHEAD OF THE TROF ON TUE MOSTLY FROM INCREASED LAYER LIFT COMBINED WITH DEEPER MOISTURE IN THE BOUNDARY LAYER SHIFTING EAST. WITH SFC TEMPS AROUND FREEZING OR SLIGHTLY BELOW STILL OCCURRING THROUGH ABOUT 14Z TUE MORNING WE WILL STILL HAVE TO MENTION LIGHT FREEZING RAIN OVER EXTREME NORTHWEST SECTIONS OF THE FORECAST AREA EARLY TUE MORNING. FOR NOW STILL BELIEVE LITTLE TO NO ICE ACCUMULATION IS EXPECTED WITH THE BEST CHANCE FOR THE FREEZING RAIN TO OCCUR WILL BE NORTHERN WAYNE COUNTY IN MS...MOST OF CHOCTAW CO IN AL AND NORTHERN AND WESTERN PARTS OF WILCOX AND CLARK COUNTIES IN AL. AS THE VIGOROUS SHORT WAVE APPROACHES FROM THE WEST LATER IN THE PD EXPECT A WELL DEFINED SURFACE LOW TO DEVELOP AND TRACK EAST OVER THE NORTHERN GULF SETTING THE STAGE FOR A WIDESPREAD OVERRUNNING EVENT TO OCCUR OVER MUCH OF THE CENTRAL GULF COAST AND CWFA WED AND EARLY WED NIGHT. MOST OF THE GUIDANCE KEEPS TEMPS ABOVE FREEZING IN THE LOWER LEVEL LEVELS OF THE BOUNDARY LAYER THROUGH WED NIGHT WITH THE NAM BEING THE MAIN OUTLIER DEPICTING COLDER TEMPS WITH RAIN CHANGING OVER TO SNOW AND FREEZING RAIN WED EVENING THROUGH EARLY THU MORNING...GENERALLY ALONG AND NORTH OF THE I-10 CORRIDOR. FOR NOW WILL LEAN TOWARDS THE WARMER SOLUTION OR BOTH THE GFS AND ECMWF LEADING TO MAINLY LIGHT RAIN WED AND WED NIGHT POSSIBLE CHANGING OVER THE MIXTURE OF RAIN AND SNOW OVER EXTREME NORTHERN PARTS OF THE CWFA WED NIGHT. JUST TO THE NORTH EXTENDING INTO NORTHERN AL THE CHANCE FOR FROZEN PRECIP WILL BE BETTER WED EVENING AND WED NIGHT. ALSO WITH THE NAM HAVING BETTER RESOLUTION IN THE LOWER LEVELS WILL HAVE TO MONITOR THIS SITUATION CLOSELY DUE TO POSSIBLE WETBULB COOLING SHIFTING FROM WEST TO EAST WED AND EARLY WED NIGHT. BY THU THE BETTER FORCING AND MOISTURE SHIFTS EAST AND SOUTH OF THE CWFA LEADING TO SOME CLEARING THU THROUGH SAT MORNING. CLOUDS AND RAIN CHANCES INCREASE AGAIN BY SUN AND CONTINUE INTO EARLY NEXT WEEK AS THE NEXT DEVELOPING SHORT WAVE APPROACHES FROM THE WEST. SFC TEMPS WILL CONTINUE TO BE ON THE ON COOLER SIDE CLIMATOLOGY THROUGH THE FORECAST PD. 32/EE AVIATION... 23.12Z TAF ISSUANCE...WITH THE FRONT MOVING EAST OF THE REGION TODAY...PREVAILING SFC VISBYS ARE EXPECTED TO BE AT OR ABOVE MVFR CRITERIA...BUT BRIEFLY AT IFR IN LIGHT RAIN AT TIMES TODAY AND TONIGHT. LOW CLOUDS EXPECTED TO PERSIST THROUGH THE DAY AND INTO THE OVERNIGHT...WITH IFR CEILINGS EXPECTED TO CONTINUE THROUGH MOST OF THE PERIOD. SFC WINDS FROM THE NORTHWEST AND NORTH 15 TO 20 KNOTS TODAY THEN AROUND 10 KNOTS TONIGHT. 12/DS MARINE...THE COLD FRONT MENTIONED PREVIOUSLY IS MOVING ACROSS THE COASTAL WATERS EARLY THIS MORNING. AREAS OF DENSE FOG OVER NEAR SHORE WATERS IN ADVANCE OF THE FRONT WILL DISSIPATE RAPIDLY BEHIND THE FRONT. A MODERATE TO OCCASIONALLY STRONG OFFSHORE FLOW DEVELOPS IN THE WAKE OF THE FRONT AND PERSISTS THROUGH EARLY THIS EVENING. SMALL CRAFT SHOULD EXERCISE CAUTION TODAY. THE OFFSHORE FLOW GRADUALLY WEAKENS LATE MONDAY NIGHT THROUGH TUESDAY...BUT RESTRENGTHENS ON WEDNESDAY AS A SURFACE LOW DEVELOPS AND MOVES EAST ACROSS THE NORTH CENTRAL GULF. A MODERATE TO STRONG OFFSHORE FLOW WILL PERSIST THROUGH THE END OF THE WEEK AS THE LOW PRESSURE MOVES AWAY TO THE EAST AND HIGH PRESSURE BUILDS IN FROM THE NORTH. 12/DS && .PRELIMINARY POINT TEMPS/POPS... MOBILE 46 37 50 42 48 / 20 60 30 50 80 PENSACOLA 53 41 52 44 51 / 20 60 40 40 90 DESTIN 60 45 53 46 53 / 20 50 40 40 90 EVERGREEN 47 37 52 39 47 / 20 70 50 30 80 WAYNESBORO 41 33 48 38 43 / 40 70 30 30 80 CAMDEN 44 33 49 37 44 / 20 70 40 30 80 CRESTVIEW 55 41 53 42 50 / 20 60 40 40 90 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...NONE. FL...NONE. MS...NONE. GM...NONE. &&
Hazardous weather outlook, Feb 23, 2:50 PM CST, 46 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MOBILE AL 250 PM CST MON FEB 23 2015 ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-242100- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-WAYNE-PERRY- GREENE-STONE-GEORGE- 250 PM CST MON FEB 23 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI. .DAY ONE...THIS AFTERNOON AND TONIGHT RAIN WILL SPREAD ACROSS THE REGION TONIGHT. FOR MOST OF THE AREA IT WILL ONLY BE A COLD RAIN. HOWEVER...PORTIONS OF CHOCTAW COUNTY MAY DROP TO NEAR OR BELOW FREEZING AFTER MIDNIGHT. AS A RESULT...A PERIOD OF LIGHT FREEZING RAIN AND MINOR ICE ACCUMULATION IS POSSIBLE OVERNIGHT THROUGH EARLY TUESDAY MORNING. THIS COULD RESULT IN A FEW BRIDGES AND OVERPASSES BECOMING SLICK. USE CAUTION WHEN DRIVING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY RAIN IS FORECAST TO BECOME WIDESPREAD AGAIN ON WEDNESDAY. RAINFALL TOTALS OF 1 TO 3 INCHES ARE EXPECTED. MINOR FLOODING IN URBAN AND LOW LYING AREAS IS POSSIBLE...BUT SIGNIFICANT FLOODING ISSUES ARE NOT EXPECTED AT THIS TIME. PONDING OF WATER ON ROADWAYS WILL MAKE HYDROPLANING MORE LIKELY. USE CAUTION WHEN DRIVING. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS IS NOT EXPECTED THROUGH SUNDAY. GMZ630>635-650-655-670-675-242100- NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND- PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 250 PM CST MON FEB 23 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT A MODERATE TO STRONG OFFSHORE FLOW WILL CONTINUE THROUGH THIS EVENING. SMALL CRAFT SHOULD EXERCISE CAUTION. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY MODERATE TO STRONG OFFSHORE FLOW REDEVELOPS WEDNESDAY AS A SURFACE LOW STRENGTHENS AND TRACKS ACROSS THE NORTH CENTRAL GULF. A SMALL CRAFT ADVISORY MAY BECOME NECESSARY.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 22, 10:41 PM CST | Dense Fog Advisory | MOB | 8 hr | |
| Feb 23, 4:20 AM CST | Marine Dense Fog Advisory | MOB | 3 hr | |
| Feb 23, 2:59 PM CST | Freezing Rain Advisory | MOB | Choctaw | 17 hr |
Nearby
Small Craft Advisories in Alabama, 2015Every small craft advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.